Imbeddings of integral submanifolds and associated adiabatic invariants of slowly perturbed integrable Hamiltonian systems

Y. Prykarpatsky, A. M. Samoilenko, D. Blackmore

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

A new method is developed for characterizing the evolution of invariant tori of slowly varying perturbations of completely integrable (in the sense of Liouville-Arnold [1-3]) Hamiltonian systems on cotangent phase spaces. The method is based on Cartan's theory of integral submanifolds, and it provides an algebro-analytic approach to the investigation of the embedding [4-10] of the invariant tori in phase space that can be used to describe the structure of quasi-periodic solutions on the tori. In addition, it leads to an adiabatic perturbation theory [3,12,13] of the corresponding Lagrangian asymptotic submanifolds via the Poincaré-Cartan approach [4], a new Poincaré-Melnikov type [5,11,14] procedure for determining stability, and fresh insights into the existence problem for adiabatic invariants [2,3] of the Hamiltonian systems under consideration.

Original languageEnglish (US)
Pages (from-to)171-182
Number of pages12
JournalReports on Mathematical Physics
Volume44
Issue number1-2
StatePublished - Jan 1 1999

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'Imbeddings of integral submanifolds and associated adiabatic invariants of slowly perturbed integrable Hamiltonian systems'. Together they form a unique fingerprint.

Cite this